EconPapers    
Economics at your fingertips  
 

Back to square one: Identification issues in DSGE models

Fabio Canova () and Luca Sala ()

Journal of Monetary Economics, 2009, vol. 56, issue 4, 431-449

Abstract: We investigate identification issues in DSGE models and their consequences for parameter estimation and model evaluation when the objective function measures the distance between estimated and model-based impulse responses. Observational equivalence, partial and weak identification problems are widespread and typically produced by an ill-behaved mapping between the structural parameters and the coefficients of the solution. Different objective functions affect identification and small samples interact with parameters identification. Diagnostics to detect identification deficiencies are provided and applied to a widely used model.

Keywords: Identification; Impulse; responses; DSGE; models; Small; samples (search for similar items in EconPapers)
Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (211) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-3932(09)00043-9
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Back to square one: identification issues in DSGE models (2009) Downloads
Working Paper: Back to square one: identification issues in DSGE models (2007) Downloads
Working Paper: Back to square one: identification issues in DSGE models (2006) Downloads
Working Paper: Back to Square One: Identification Issues in DSGE Models (2006) Downloads
Working Paper: Back to square one: identification issues in DSGE models (2006) Downloads
Working Paper: Back to square one: Identification issues in DSGE models (2006) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:moneco:v:56:y:2009:i:4:p:431-449

Access Statistics for this article

Journal of Monetary Economics is currently edited by R. G. King and C. I. Plosser

More articles in Journal of Monetary Economics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-08-23
Handle: RePEc:eee:moneco:v:56:y:2009:i:4:p:431-449